Alert archive / California / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 27, 2008, 10:50 AM PDT for Mono County, California. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2008, 10:50 AM PDT (17:50 UTC)
- Expired
- May 27, 2008, 11:15 AM PDT
- In force
- 25 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Mono County, CA
The radar
The Reno radar (KRGX), 176 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:11 AM PDT | HAIL 0.75 | Bodie, CA | PENNY SIZED HAIL STILL ACCUMULATING. FREQUENT LIGHTNING WITH ROUGHLY ONE INCH OF HAIL COVERING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 271751 SVRREV CAC051-271815- /O.NEW.KREV.SV.W.0001.080527T1750Z-080527T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 1050 AM PDT TUE MAY 27 2008 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MONO COUNTY IN CENTRAL CALIFORNIA... THIS INCLUDES THE CITY OF BODIE... * UNTIL 1115 AM PDT * AT 1047 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BODIE...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN MONO COUNTY AT 1100 AM PDT PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING. DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. LAT...LON 3823 11916 3831 11903 3817 11886 3809 11907 TIME...MOT...LOC 1750Z 155DEG 9KT 3821 11901 $$ JORDAN
2 follow-up statements
000 WWUS55 KREV 271804 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1103 AM PDT TUE MAY 27 2008 CAC051-271815- /O.CON.KREV.SV.W.0001.000000T0000Z-080527T1815Z/ MONO CA- 1103 AM PDT TUE MAY 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM PDT FOR CENTRAL MONO COUNTY... AT 1101 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. HAIL MAY ALSO ACCUMULATE UP TO 2 INCHES. THIS STORM WAS LOCATED NEAR BODIE...MOVING NORTHWEST AT 10 MPH. LAT...LON 3823 11916 3831 11903 3817 11886 3809 11907 TIME...MOT...LOC 1803Z 155DEG 9KT 3824 11903 $$ JORDAN
000 WWUS55 KREV 271813 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1112 AM PDT TUE MAY 27 2008 CAC051-271822- /O.EXP.KREV.SV.W.0001.000000T0000Z-080527T1815Z/ MONO CA- 1112 AM PDT TUE MAY 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONO COUNTY EXPIRES AT 1115 AM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGHOUT THE DAY...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. IF YOU OBSERVED ANY LARGE HAIL...OR FLOODING FROM THE STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR WARNING PROCESS. LAT...LON 3823 11916 3831 11903 3817 11886 3809 11907 TIME...MOT...LOC 1812Z 155DEG 9KT 3826 11904 $$ JORDAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:30 AM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 27, 8:30 AM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 830 AM PDT TUE MAY 27 2008 .UPDATE... UPDATED POPS/WX THIS MORNING AS AN AREA OF LIGHT RAIN DEVELOPED EARLIER THIS MORNING OVER NRN WASHOE/NRN LASSEN/ERN MODOC COUNTIES FROM NORTH OF GERLACH TO WEST OF MADELINE NORTHWARD. THIS AREA OF RAIN WILL SLOWLY DRIFT NORTH THIS MORNING BEFORE MORE DEVELOPMENT OCCURS LATER THIS AFTERNOON. FOX MOUNTAIN...NORTH OF GERLACH HAS ALREADY RECEIVED 0.34 INCH OF RAIN IN THE LAST FEW HOURS FROM THIS RAIN. AN ADDITION 0.25 INCH OR RAIN IS NOT OUT OF THE QUESTION THROUGH NOON OVER NRN AREAS. MOTORISTS TRAVELING ON STATE ROAD 447 BETWEEN GERLACH AND CEDARVILLE SHOULD SLOW DOWN AND WATCH FOR SLICK ROADS OR PONDING OF WATER ON ROADWAYS. TEMPERATURES WERE ALSO COOLED A FEW DEGREES OVER NRN AREAS WHICH WILL HAVE A HARD TIME BREAKING OUT AND RECOVERING FROM CONTINUED MORNING RAIN. MODELS CONTINUE TO INDICATE SHOWERS AND SOME THUNDERSTORMS INCREASING THIS AFTERNOON AS 90+ KT JET STREAK EVIDENT ON WATER VAPOR MOVING OVER SRN CA PUSHES NORTHEAST. DYNAMICS IN EXIT REGION OF THE JET WILL INCREASE AS WELL AS A GOOD CONV/DIV COUPLET DEVELOPING NORTH OF BRIDGEPORT. SCT SHOWERS WERE INCREASED FROM THE TAHOE BASIN/WRN RENO AREAS NORTH THIS AFTERNOON WITH WIDESPREAD SHOWERS AND ISOLD-SCT TSTMS EXPECTED. THE AMOUNT OF TSTMS AND THE STRENGTH WILL DEPEND ON HOW MUCH CLEARING WE ACTUALLY SEE TODAY TO INCREASE DESTABILIZATION. ALTHOUGH COOLING TEMPERATURES ALOFT AND UPPER WAVE ROTATING THROUGH. GMCGUIRE && .PREVIOUS DISCUSSION... /ISSUED AT 330 AM PDT TUES MAY 27 2008/ RADAR EARLY THIS MORNING SHOWS A COUPLE AREAS OF SLOW MOVING SHOWER ACTIVITY ACROSS SOUTHERN LYON AND NORTHERN MINERAL COUNTIES AS WELL AS AREAS NORTH OF GERLACH. SHOWERS HAVE BEEN SLOWLY DECREASING IN COVERAGE NEAR PYRAMID LAKE AND WILL CONTINUE TO DO SO THROUGH THE MORNING HOURS. INGREDIENTS COMING TOGETHER FOR POTENTIALLY STRONG STORMS FOR THIS AFTERNOON AND AGAIN ON WEDNESDAY. UPPER LOW OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE TO ROTATE IMPULSES INTO THE WESTERN U.S. THE FIRST OF THESE IMPULSES WILL MOVE ACROSS THE FORECAST AREA THIS AFTERNOON WITH SOUTHERLY FLOW BRINGING WARMER TEMPERATURES TO THE AREA AND DIVERGENCE ALOFT AS AN UPPER LEVEL JET PUSHES INTO WESTERN NV. CLOUD COVER HAS BEEN DECREASING ACROSS THE AREA EARLY THIS MORNING WHICH WILL ALLOW FOR BETTER HEATING ACROSS THE REGION LEADING TO INCREASED INSTABILITY. MODEL LIS ARE FORECAST TO RANGE FROM -1 TO -3 THIS AFTERNOON ALONG WITH CAPE VALUES IN THE 500-1000 J/KG RANGE. WE SHOULD SEE CONVECTION RAPIDLY DEVELOP OVER THE SIERRA EARLY THIS AFTERNOON. SHEAR PROFILES ARE ON THE WEAKER SIDE BUT SHOULD STILL SUPPORT ORGANIZED CONVECTION FROM THE TAHOE BASIN NORTH TO THE OREGON BOARDER. AFTERNOON WESTERLIES WILL PUSH THE CONVECTION INTO WESTERN NV/SIERRA ENHANCING LOW LEVEL CONVERGENCE AND PRODUCING STRONGER UPDRAFTS ALONG THE SIERRA FRONT. LOW WET BULB ZERO ELEVATIONS WILL LEAD TO A THREAT OF LARGE HAIL AND HEAVY RAINFALL IN THE STRONGEST STORMS THAT DEVELOP. NAM AND WRF RUNS POINTING TOWARDS AN MCS PUSHING NORTHWARD THROUGH LASSEN AND WASHOE COUNTIES BY THIS EVENING WHILE GENERATING CONVECTION ACROSS THE EASTERN ZONES DURING THE OVERNIGHT HOURS. CONCERNS FOR THE TONIGHT WILL BE HEAVY RAINFALL AND OUTFLOW WINDS IF AN MCS DOES INDEED DEVELOP ACROSS THE NORTHERN ZONES. WEDNESDAY APPEARS TO BE ANOTHER ACTIVE AND POTENTIALLY SEVERE THUNDERSTORM DAY AS THE EAST PACIFIC LOW EJECT ANOTHER IMPULSE INTO THE GREAT BASIN. SHEAR PROFILES LOOK A BIT STRONGER THAN TODAYS AND MODELS POINTING AT SLIGHTLY MORE INSTABILITY ACROSS THE AREA. THIS COMBINED WITH UPPER LEVEL SUPPORT FROM A JET MOVING INTO SOUTHERN NV WILL LEAD TO THE POTENTIAL FOR STRONG ORGANIZED STORMS. THE STRONGEST STORMS WILL DEVELOP DURING THE AFTERNOON HOURS ALONG A LINE OF CONVERGENCE THAT DEVELOPS WITH THE AFTERNOON WESTERLIES. THE MAIN THREATS WILL BE LARGE HAIL AND HEAVY RAINS WITH THE STRONGEST STORMS. FORECAST DCAPE VALUES INDICATE THE POTENTIAL FOR STRONG OUTFLOW WINDS WITH ANY CELL THAT CAN DEVELOP ROTATING UPDRAFTS. WILL ALSO HAVE TO MONITOR FOR ANY OUTFLOW BOUNDARY INTERACTIONS FROM THE PREVIOUS NIGHTS CONVECTION FOR INCREASED LOW LEVEL SHEAR AND THE POSSIBILITIES FOR MORE SUBSTANTIAL UPDRAFT ROTATION. THUNDERSTORMS WILL PUSH OFF TO THE EAST DURING THE OVERNIGHT HOURS WEDNESDAY BRINGING POTENTIALLY HEAVY RAINFALL TO OUR EASTERN ZONES BEFORE CLEARING THE AREA BY MORNING. MOZLEY .LONG TERM...THURSDAY THROUGH MONDAY... MEDIUM RANGE MODELS SHOW THE UPPER TROUGH WEAKENING AND MOVING EWD THROUGH THE GREAT BASIN ON THURSDAY. THE AIR MASS SHOULD STILL BE UNSTABLE DUE TO AFTN HEATING. THE GFS HAS LIFTED INDICES BETWEEN ZERO AND -1C OVER WRN NEVADA BY 00Z FRIDAY. CLOSER TO THE UPPER COLD POOL OVER NCNTRL NEVADA LIS ARE NEAR -2C. THE MODELS KEEP THE UPPER JET TO OUR SOUTH THROUGH FRIDAY NIGHT. WITH THE CYCLONIC SHEAR ASSOCIATED WITH THE UPPER JET SIGNIFICANT UVV SHOULD CONTINUE THROUGH 12Z FRIDAY. HAVE KEPT A SLIGHT CHANCE OF TSRA IN THE FORECAST FOR THURSDAY AND WILL KEEP A MENTION OF SHRA IN FOR THURSDAY NIGHT. BY FRIDAY THE SYNOPTIC PATTERN SHOULD START TO AMPLIFY IN RESPONSE TO A DEEPENING TROUGH OVER THE ERN PACIFIC. THE FLOW SHOULD THEN BACK TO A MORE SWLY DIRECTION. THIS WILL START TO ADVECT PACIFIC MOISTURE BACK INTO THE REGION. THE GFS BRINGS BETWEEN 0.50 AND 1.00 OF PRECIPITABLE WATER INTO THE NRN SIERRA FROM 00Z SATURDAY THROUGH 00Z SUNDAY. ANOTHER 0.50 INCH OF PWAT IS ADVECTED IN ON SUNDAY. THE LACK OF SIGNIFICANT FORCING ON SATURDAY SHOULD PRECLUDE WIDESPREAD PRECIPITATION. HOWEVER...AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN SIERRA AND SRN OREGON...WILL CONTINUE WITH A SLIGHT CHANCE OF TSRA ACROSS THE FAR NRN ZONES SATURDAY AFTN AND EVENING. ANOTHER SHORTWAVE WILL MOVE ACROSS THE SAME AREA ON SUNDAY. THE MODELS DIG THIS SECOND SYSTEM FARTHER SOUTH THAN THE ONE ON SATURDAY. THUS WILL EXTEND THE CHANCE OF TSRA AS FAR SOUTH AS I-80 SUNDAY AFTN...WITH SHRA EXPECTED ACROSS THE ENTIRE CWFA SUNDAY NIGHT. THE PROGRESSIVE PATTERN WILL TAKE THIS SYSTEM INTO THE ERN GREAT BASIN ON MONDAY. WITH THIS SYSTEM OVER THE REGION WILL ADD A SLIGHT CHANCE OF TSRA TO THE FORECAST FOR MONDAY. OHARA && .AVIATION... A FEW SHOWERS REMAIN ACROSS THE AREA...BUT ARE SLOW MOVERS AND AT LEAST 20 NM FROM ANY OF THE TERMINALS AS OF 10Z. EXPECT THESE TO DIMINISH BY 15Z AND BEFORE IMPACTING ANY TERMINALS AS ONLY 5 PCT CHC OF THIS HAPPENING FOR MVFR CIGS. MAIN FACTOR THIS AFTERNOON WILL BE CONVECTION AND THUNDERSTORM DEVELOPMENT. VFR CONDITIONS THRU 19-20Z BEFORE THUNDERSTORMS BEGIN NEAR SIERRA CREST. EXPECT WEST WINDS TO PUSH THESE OFF INTO WRN NV BY 00Z. HIGHEST PROBABILITY OF OCCURRENCE FOR KTRK-KTVL WILL BE 21-23Z AND KRNO 23-01Z WITH IMPACTS LASTING 1-2 HRS WITH LOWER CIGS/VIS AND GUSTY WINDS/SMALL HAIL AT A MINIMUM. AFTER STORMS MOVE THROUGH...EXPECT A RETURN TO VFR. FOR KLOL...MORE UNCERTAIN DUE TO LOWER TERRAIN BUT BELIEVE BEST CHANCE OF TSTMS WILL BE 03-06Z. LOWER PROBABILITY OF TSTMS HERE THAN FURTHER WEST. TSTMS EXPECTED AGAIN WED...AND IMPACTS COULD BE SIMILAR IF NOT GREATER THAN TUES. STORMS WILL MOVE INTO WRN NV EARLIER...AND KLOL HAS A BETTER CHC OF STORMS ON WED. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, May 27, 4:54 AM PDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 454 AM PDT TUE MAY 27 2008 CAZ070>073-NVZ001>005-281200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 454 AM PDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL LEAD TO THE GENERATION OF STRONG THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE GREATEST THUNDERSTORM COVERAGE WILL BE ALONG U.S. HIGHWAY 395 AND NORTH OF U.S. HIGHWAY 50 THIS AFTERNOON. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...HAIL...LOCALLY HEAVY RAINFALL AND PONDING WATER ON ROADWAYS. THUNDERSTORM THREAT MOVES NORTH ACROSS LASSEN AND WASHOE COUNTIES FOR TONIGHT. LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE THE PRIMARY THREATS WITH ANY THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND NIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY AFTERNOON ALONG THE SIERRA FRONT AND MOVE EASTWARD INTO CHURCHILL AND PERSHING COUNTIES BY WEDNESDAY NIGHT. THE PRIMARY THREATS WILL BE STRONG OUTFLOW WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THE UPPER SYSTEM IS EXPECTED TO DEPART THE AREA THURSDAY WITH ONLY ISOLATED WEAK THUNDERSTORM ACTIVITY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN RENO. SKYWARN ACTIVATION MAY BE REQUIRED FOR TODAY AND WEDNESDAY AFTERNOON AND EVENING FOR POTENTIAL SEVERE WEATHER. MOZLEY HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, May 27, 9:48 AM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 948 AM PDT TUE MAY 27 2008 CAZ073-271715- MONO- 948 AM PDT TUE MAY 27 2008 ...STRONG THUNDERSTORM ALONG HIGHWAY 395 SOUTH OF BRIDGEPORT... AT 946 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR CONWAY SUMMIT...OR 8 MILES SOUTH OF BRIDGEPORT...AND MOVING NORTH AT 9 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. MOTORISTS ALONG HIGHWAY 395 BETWEEN LEE VINING AND BRIDGEPORT ARE URGED TO USE CAUTION AND SLOW DOWN AS PONDING OF WATER ON ROADWAYS MAY MAKE ROADS SLICK. THIS STORM WILL BE... NEAR JUNCTION US 395 AND CA 270 (BODIE RD) BY 1000 AM PDT. NEAR BRIDGEPORT BY 1015 AM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. GMCGUIRE
Special weather statement, May 27, 9:59 AM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 959 AM PDT TUE MAY 27 2008 CAZ073-NVZ001-003-271800- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-MONO- 959 AM PDT TUE MAY 27 2008 ...STRONG THUNDERSTORMS DEVELOPING ALONG HIGHWAY 395 IN MONO COUNTY INTO SOUTHERN LYON AND MINERAL COUNTIES... AT 955 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING ALONG HIGHWAY 395 FROM 10 MILES NORTH OF MAMMOTH TO WALKER AND NORTHEAST INTO SOUTHERN DOUGLAS COUNTY ALONG NEVADA STATE ROAD 338 SOUTH OF WELLINGTON. THESE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MONO...MINERAL AND SOUTHERN LYON COUNTIES THIS MORNING AND MOVE NORTH AROUND 10 TO 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. A WEATHER SPOTTER IN LEE VINING CALIFORNIA REPORTED MODERATE RAIN AND PEA SIZE HAIL COVERING THE GROUND. MOTORISTS...ESPECIALLY ON HIGHWAY 395 BETWEEN WALKER AND MAMMOTH ARE URGED TO USE CAUTION AS PONDING OF WATER OR ACCUMULATING HAIL ON ROADWAYS WILL MAKE ROADS SLICK. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. GMCGUIRE
Nearby
Severe Thunderstorm Warnings in California, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.